MAUDE Adverse Event Report: ALCON GRIESHABER AG BACKFLUSH HANDLE DSP; INSTRUMENT, VITREOUS ASPIRATION AND CUTTING, AC-POWERED, ACCESSORY

ALCON GRIESHABER AG BACKFLUSH HANDLE DSP; INSTRUMENT, VITREOUS ASPIRATION AND CUTTING, AC-POWERED, ACCESSORY
Catalog Number 337.88
Medical Device Problem Code Improper Flow or Infusion (2954)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.A sample has been available that has not yet reached manufacturing for evaluation.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
The physician reported that during surgery ophthalmic backflush could not aspirate.The surgery was completed on the same day by replacing product with another one.There was no patient harm.The procedure details have been requested, but none received to date.
 
Additional Manufacturer Narrative
Additional information is provided in sections d.9, h.3, h.6 and h.11.The returned instrument was received in its outer blister covered with the tyvek foil, showing the lot information.The inner blister which protects the instrument during shipment was not used.The instrument shows macroscopic signs of damage, namely the tube bent.There is no sign of surgery residues.The instrument was visually inspected using a photomicroscope at various magnifications.The visual inspection showed no abnormalities on the soft tip of the product.The instrument was then functionally tested regarding their aspiration/irrigation properties.It could be shown that there is no leakage and no occlusion of the instrument and the aspiration as well as the irrigation works as expected for the instrument.As the blister was opened by the customer, the product was handled.Therefore, the point in time when the damage occurred can no longer be determined, nor can the strain put on the device be reconstructed.The customer's complaint is confirmed as the instrument is damaged, but the root cause cannot be identified by this investigation.A review of the device history record traceable to the reported lot numbers, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.A non-conformance based review of the lot number was performed and did not reveal any potential contributing factors to the reported complaint.It cannot be determined how or where the damages to the instrument occurred.Therefore, a root cause for the customer's reported event could not be determined conclusively.As the root cause and its origin are inconclusive, further investigative or manufacturing actions are not warranted at this time.Receipt of additional relevant information or supporting materials will prompt a re-evaluation of the complaint investigation.Complaint data for all manufacturer products is reviewed monthly to monitor for adverse trends.During the last review, no adverse trends were observed for the reported product and event combination.The complaint data will continue to be monitored for evidence of adverse trending and further action will be taken, as appropriate.No further action warranted at this time.The manufacturer internal reference number is: (b)(4).

Brand Name
BACKFLUSH HANDLE DSP
Common Device Name
INSTRUMENT, VITREOUS ASPIRATION AND CUTTING, AC-POWERED, ACCESSORY
Manufacturer (Section D)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ  8203
Manufacturer (Section G)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ   8203
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key23741428
Report Number3003398873-2025-00433
Device Sequence Number8460561
Product Code HQE
UDI-Device Identifier07612717071414
UDI-Public(01)07612717071414(17)271130(11)241218(10)176LKJ
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K884043
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number337.88
Device Lot Number176LKJ
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/02/2025
Supplement Date Received by Manufacturer02/05/2026
Initial Report FDA Received Date12/08/2025
Supplement Report FDA Received Date02/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/18/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown